Ask a doctor

Possible Atrophy or Nerve Damage Caused by Botox?

I am only 39 yo and had 2 botox injections (2nd was a fix bc my eyelids became so puffy)! almost 9 mths ago for very mild forehead wrinkles and crows feet, - my forehead is still 'heavy', above my brows 'puff up' when I smile and where there were once normal smile lines my eyelids are replaced w assymetric creasing and puffiness. Do Not tell me that there is not still Botox in my face, - I can also still feel it when I lift my brows or squint! My eyes were beautiful before and now they are a mess!

Doctor Answers (3)

Botox over time

+1

The body metabolizes Botox at different rates, depending on the individual. However, it does not last longer than 4 months, especially in heavily used muscle groups like the ones of the forehead area. Lines form as we get older, and some of the new lines could be new rhytids (wrinkles) from aging. I hope that this offers a little help. Best of luck.


Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Botox and longevity

+1

I also would suggest you contact the injector and ask for your vial number and report this to Allergan. Cosmetic Botox does not last 9 months, but you should report anything abnormal.  Call the Allergan customer service (800) 433-8871 and report your issues. Botox is temporary.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Possible Atrophy or Nerve Damage Caused by Botox

+1

I would suggest you contact the injector and ask for your vial number and report this to Allergan. While I've never seen legitimate Botox last 9 months, you should report anything abnormal. In this case, what you have is abnormal because the effects are lasting this long and therefore should be reported by calling Allergan at (800) 433-8871. Botox isn't permanent - ever - so over time whatever side effects you are experiencing will lessen and go away.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.